I have anxiety disorder with panic attacks. I have been taking citalopram (SSRI) since three years. Last week my muscles started twitching. The twitching isn't related to anxiety, I get it all day long, anywhere on my muscles. One jerk per around thirty seconds. The jerks are sometimes small, but often embarrasingly visible.
Could it be a side effect of citalopram? Because it came out of the blue, after three years. Anyway, I am abandoning citalopram, because psychotherapy is at last starting to yield results. Will they be gone?
I doubt that the Citalopram is even working for you after 3 years. Muscle twitches are not a side effect of this medication, so you should consult with your doctor regarding this new symptom. You also want to wean off the Citalopram via your doctor's instructions. I'm happy to hear that therapy is helping you and wish you continued success with it.
Twitching is an anxiety symptom trust me. I've had it very bad last week but now I'm on zoloft is eased up a bit. I don't think your medz is working for u right now u may need to try something els. But you'll be fine take my word for it.
Impossible to predict. Twitches/tremors are things that are associated with SSRI's they are things I've had in past, but they are no problem now. Citalopram failed me after 3 yrs, went on to Effexor XR & that works for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.